Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Bone marrow edema
    avatar
    dee95126 posted:
    Hello. I was recently diagnosed with bone marrow edema in my scaphoid and lunate bones. It is extremely painful, especially later in the day and seemed to get worse after the Doctor poked around on it. I am taking vicodin 5/500 for it 4 times a day and it?s not helping much. I?m scheduled to see a specialist next week. My PCP said the first line of treatment is usually a (cortisone, I think) shot. What I wanted to know is if anyone knows if this shot would be in the bone or the joint and if it is painful? How long it usually takes to heal and if can heal completely? If that doesn?t work, what is next? Also, is there another name for bone marrow edema besides a bone bruise, because I?m not finding a lot of info on it? I know this is a lot of questions; any help would be greatly appreciated. Thank you very much in advance. Dee
    Reply
     
    avatar
    mujerfuerte responded:
    I am wondering what happened with your bone marrow edema? I have it in my ankles, just last month. I am being treated by a podiatrist, but am now wondering if this needs something different. Immobilization doesn't seem to have worked. I assume this was related to my use of Reclast.


    Helpful Tips

    Bisphosphonate use in premenopausal womenExpert
    The potential benefits and risks of bisphosphonate use may be quite different in premenopausal women compared to postmenopausal women. ... More
    Was this Helpful?
    24 of 34 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the National Osteoporosis Foundation website